New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kman
New Member


Date Joined Jul 2009
Total Posts : 1
   Posted 7/21/2009 10:43 PM (GMT -7)   
Hey guys, I am a 24 year old male and i've had heartburn for most of my life. I've always self-medicated with Tagamet HB. On and off for the last few years I've had symptoms of IBS, namely frequent diarrhea and constipation. It was like periods of a week or two with diarrhea every day, happening a few times a year. In the last 2 years I've started getting worse and more frequent heartburn so i've been taking 2 Tagamets at a time, sometimes up to 8-10 a day. I'd say I average about 4-6 per day. I am in the middle of probably my worst episode of IBS symptoms in memory, with pretty frequent and severe abdominal pain and frequent diarrhea. I have also had some episodes of constipation. I never thought about it before but reading someone else's post got me thinking. Could my IBS be caused by taking too much Tagamet? Intuitively it seems like constantly reducing my stomach acid might mess with my digestion. Could Tagamet be causing IBS? My heartburn is bad enough that I can't to stop medicating just to test this hypothesis. I know the solution to both problems is to lose weight and I am going to, but what should I do in the mean time? And don't just say 'talk to your doctor'. :')

MrsH13
New Member


Date Joined Aug 2009
Total Posts : 2
   Posted 8/1/2009 4:42 PM (GMT -7)   
Hi Kman,

I feel your pain! I'm 24 and have been suffering with GERD for the last 10 years or so. The IBS started for me about four years ago, before I was even prescribed medicines. My IBS is usually due to my lactose intolerance and not eating proper meals.

Usually if I have the cramps associated with diarrhoea, i'll just use a home remedy of gelatine based water, which in turn kind of makes me constipated. I just make sure to eat a fiberous diet, and lots of fruit that's not too sugary.

You might want to switch medicines also. If the tagamet isn't working properly (which it sounds like it's not), i'd suggest Zantac. I take 300 mg of Zantac when I need it, and it hasn't seemed to bother my IBS much. I was prescribed 300 mg by my dr, so start off on the 75's.

Good luck!
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 4:56 PM (GMT -7)
There are a total of 2,732,285 posts in 301,006 threads.
View Active Threads


Who's Online
This forum has 151168 registered members. Please welcome our newest member, 14YearOldKid.
284 Guest(s), 14 Registered Member(s) are currently online.  Details
notsosicklygirl, bluelyme, Pirouette, Girlie, LG13, Faustmann, ChickNorris, TomG1988, psbg, BostonMarigold, Malone26, Myself 09, multifacetedme, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer